Texas, 2014Drought in Texas, December 9 to 31, 2014
December 9 to 31, 2014 · NWS FWD · 4 events in 4 counties and zones
According to the US Drought Monitor, D2/Severe drought conditions developed in Grayson, Fannin, Lamar, and Delta counties by December 9th and continued through the end of the month.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $20,000
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
According to the US Drought Monitor, D2/Severe drought conditions developed in Grayson, Fannin, Lamar, and Delta counties by December 9th and continued through the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 8, 11:48 PM CST, 12 minutes earlier.
Area forecast discussion, Dec 8, 11:48 PM CST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1148 PM CST MON DEC 8 2014
.AVIATION...
CONCERNS...IFR/LIFR CONDITIONS LIKELY OVERNIGHT THROUGH 16Z AS
AREAS OF FOG CONTINUE TO DEVELOP. MVFR CONDITIONS 16Z THROUGH
18-20Z.
AREAS OF FOG DEVELOPED ACROSS NORTH AND CENTRAL TEXAS MONDAY
EVENING. VISIBILITIES HAVE BEEN VARIABLE FALLING BELOW 1 MILE AT
TIMES AND RISING TO 3-5SM. EXPECT VISIBILITIES OVERALL TO FALL TO
1 MILE OR LESS OVERNIGHT THROUGH MID MORNING TUESDAY AT THE TAF
SITES...SO HAVE PLACED 1 SM BR IN MOST OF THE METROPLEX
SITES...WITH A TEMPO 1/2SM 10-14Z. VISIBILITIES WILL LIKELY FALL
TO 1/4 MILE OR LESS AT TIMES BUT FOR NOW WILL JUST LEAVE THE
TEMPO 1/2SM. THE ONE INHIBITING FACTOR FOR DENSE FOG IS THE SHIELD
OF HIGH CLOUDS THAT WILL BE MOVING ACROSS THE REGION THROUGH
TUESDAY. EXPECT THE FOG TO DIMINISH BY LATE TUESDAY MORNING AND
VFR CONDITIONS ARE EXPECTED TO RETURN EARLY TUESDAY AFTERNOON.
WINDS WILL REMAIN LIGHT...MOSTLY NORTH TONIGHT AND NORTHEAST BY
TUESDAY AFTERNOON.
58
&&
.UPDATE...
QUICK UPDATE TO ISSUE DENSE FOG ADVISORY AREAWIDE THROUGH MID
MORNING TUESDAY. NO OTHER CHANGES AT THIS TIME.
DUNN
&&
.PREV DISCUSSION... /ISSUED 259 PM CST MON DEC 8 2014/
LOW CLOUDS WEST AND NORTHWEST OF THE METROPLEX AND ALONG THE
RED RIVER WILL CONTINUE TO ERODE THIS AFTERNOON WITH CLEAR SKIES
EXPECTED BEFORE SUNSET. THIS WILL AGAIN LEAD TO A GOOD NIGHT FOR
STRONG RADIATIONAL COOLING WITH FOG FORMATION BEGINNING AFTER
MIDNIGHT. AREAS OF DENSE FOG ARE POSSIBLE IN THE PRE-DAWN HOURS
THROUGH THE EARLY MORNING COMMUTE. EXPECT THE FOG WILL BURN OFF IN
THE LATE MORNING HOURS. ONCE THE FOG BURNS OFF...THE REST OF
TUESDAY WILL BE SUNNY WITH HIGHS IN THE MID 60S.
WEDNESDAY AND THURSDAY...SEVERAL SHORT WAVES WILL BE AFFECTING
THE REGION DURING THE PERIOD WHILE MOISTURE OVER THE SOUTHERN
ROCKIES AND NORTHERN MEXICO SPREADS EASTWARD. THIS WILL RESULT A
RETURN OF CLOUDY SKIES AND A LOW CHANCE OF LIGHT SHOWERS OVER THE
WESTERN COUNTIES WEDNESDAY NIGHT AND THURSDAY. HIGHS WILL BE A
LITTLE COOLER DUE TO THE INCREASE IN CLOUD COVER.
FRIDAY AND SATURDAY...UPPER LEVEL RIDGING WILL BE MOVING ACROSS
THE REGION. THUS...A LITTLE MORE SUN...WARMER HIGHS AND AN
INCREASE IN SOUTH WINDS.
SUNDAY THROUGH MONDAY...CONFIDENCE IS BUILDING THAT A STRONG UPPER
CLOSED LOW WILL MOVE DIRECTLY ACROSS THE REGION WITH THE
POTENTIAL TO PRODUCE OUR FIRST GOOD RAIN EVENT OF DECEMBER. ALL
MODELS ARE NOW IN BETTER AGREEMENT WITH THE TRACK AND STRENGTH OF
THIS SYSTEM. THE ECMWF HAS A CORE THAT IS SLIGHTLY DEEPER AND SEVERAL
DEGREES COLDER THAN THE GFS DURING ITS PASSAGE THROUGH THE STATE.
AS IT COMES OUT OF THE SOUTHERN ROCKIES SUNDAY MORNING...STRONG
CYCLOGENESIS WILL TAKE PLACE IN WEST TEXAS WITH THE SURFACE LOW
MOVING ALONG I-20 AND INTO NORTHERN LOUISIANA BY MONDAY EVENING. A
COLD FRONT WILL MOVE ACROSS THE FORECAST AREA SUNDAY AFTERNOON AND
EVENING...AND THIS WILL BE THE BEST TIME PERIOD FOR STRONG
CONVECTION. RIGHT NOW...DYNAMICS AND INSTABILITY ON SUNDAY
AFTERNOON/EVENING DO JUSTIFY STRONG THUNDERSTORMS. IF THE SYSTEM
WAS NOT VERTICALLY STACK MOVING ACROSS THE CWA...THEN DIRECTIONAL
SHEAR WOULD BE MORE FAVORABLE FOR SEVERE STORMS. THERE COULD BE
SOME WRAP-AROUND PRECIPITATION LATE SUNDAY NIGHT INTO MONDAY AS
THE SYSTEM EXITS THE REGION. 75
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 41 66 44 63 48 / 0 0 5 5 5
WACO, TX 39 65 42 64 48 / 0 0 5 5 10
PARIS, TX 39 64 38 57 41 / 0 0 5 5 5
DENTON, TX 37 64 41 62 47 / 0 0 5 5 10
MCKINNEY, TX 35 64 40 61 45 / 0 0 5 5 5
DALLAS, TX 41 65 44 62 48 / 0 0 5 5 5
TERRELL, TX 37 66 42 61 45 / 0 0 5 5 5
CORSICANA, TX 39 67 43 63 46 / 0 0 5 5 5
TEMPLE, TX 38 67 44 64 49 / 0 0 5 5 10
MINERAL WELLS, TX 36 65 42 64 49 / 0 0 5 5 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 10 AM CST TUESDAY FOR TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.
&&
58/91
Hazardous weather outlook, Dec 8, 11:36 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1136 PM CST MON DEC 8 2014
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091430-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1136 PM CST MON DEC 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
...DENSE FOG ADVISORY THROUGH 10 AM TUESDAY...
AREAS OF FOG WILL REDUCE VISIBILITIES TO LESS THAN 1/2 MILE
AT TIMES ACROSS NORTH AND CENTRAL TEXAS OVERNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
AREAS OF FOG WILL REDUCE VISIBILITIES TO LESS THAN 1/2 MILE
AT TIMES ACROSS PARTS OF NORTH AND CENTRAL TEXAS THROUGH 10 AM
TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS AREA WIDE SUNDAY AND SUNDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Grayson
- When
- December 9, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Grayson forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
According to the US Drought Monitor, D2/Severe drought conditions developed in Grayson County by December 9th and continued through the end of the month.
Drought, Fannin
- When
- December 9, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Fannin forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
According to the US Drought Monitor, D2/Severe drought conditions developed in Fannin County by December 9th and continued through the end of the month.
Drought, Lamar
- When
- December 9, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Lamar forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
According to the US Drought Monitor, D2/Severe drought conditions developed in Lamar County by December 9th and continued through the end of the month.
Drought, Delta
- When
- December 9, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Delta forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
According to the US Drought Monitor, D2/Severe drought conditions developed in Delta County by December 9th and continued through the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Vermont, December 9 to 11, 2014$1.8 million · 16 events
- Winter Storm in New York, December 9 to 11, 2014$180,000 · 9 events
- Debris Flow and Flooding in Massachusetts, December 9 to 10, 2014$125,000 · 50 kt wind · 16 events
- Flooding and Strong Wind in New York, December 9, 2014$50,000 · 11 events
- Coastal Flood and Strong Wind in New Jersey, December 9, 2014$20,000 · 13 events
- Winter Storm and Winter Weather in New York, December 9 to 11, 201427 events
- Flood and Strong Wind in Connecticut, December 9, 2014$30,000 · 4 events
- Winter Weather in Pennsylvania, December 9, 20148 events
- Winter Storm in New York, December 9 to 11, 20147 events
- Winter Storm and Heavy Snow in Maine, December 9 to 11, 20146 events
- Winter Weather in New Jersey, December 9, 20144 events
- Coastal Flood and Strong Wind in Delaware, December 9, 2014$10,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550874, 550875, 550876, 550877.